Hail, Cullman
- When
- May 3, 10:58 AM CST
- Where
- Cullman County, 8 mi S of Cullman
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.067, -86.833
Quarter size hail was reported south of Cullman.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at May 3, 2:21 AM CST, 8 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 321 AM CDT FRI MAY 03 2002 LITTLE TIME, SO THIS WILL BE BRIEF. WILL EXTEND FLASH FLOOD WATCH SOUTH...INCLUDING ALL OF N AL AND CENTRAL AL AS FAR SOUTH AS BIBB COUNTY. WILL ISSUE IT FOR ALL OF TODAY. SEVERE THUNDERSTORM WATCH UNTIL 7 AM...AND WILL LIKELY SEE ADDITIONAL WATCHES FOR NORTH AND CENTRAL AL LATER. THE FRONT HAS MOVED TO CENTRAL AL AND HAS STALLED. THUNDERSTORMS WILL CONTINUE TO DEVELOP NEAR AND NORTH OF THE FRONT... AND TRAIN ACROSS THE AREA THROUGHOUT THE DAY...RESULTING IN EXCESSIVE RAIN IN PLACES. THE PRIMARY SEVERE WEATHER THREAT SHOULD BE HAIL AND WIND. HSV 068/056 074/055 082 +84- BHM 076/059 076/056 085 874- MGM 087/065 085/064 088 433- .BHM...FLASH FLOOD WATCH FOR TODAY ALZ001>029-034-.
ALZ001>050-031500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 742 AM CDT FRI MAY 3 2002 HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA. A COLD FRONT MOVED INTO NORTH ALABAMA LATE YESTERDAY...AND HAS BECOME NEARLY STATIONARY ACROSS THE MIDDLE PART OF THE STATE THIS MORNING. THIS FRONT WILL CONTINUE TO BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS ALABAMA TODAY. THE STORM PREDICTION CENTER HAS PLACED A LARGE PART OF CENTRAL ALABAMA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. AT THIS TIME...THE BULK OF THE SEVERE WEATHER THREAT IS EXPECTED TO COME THIS AFTERNOON AND EVENING. WIND SHEAR PROFILES SUGGEST THAT THE MAIN SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS... AND THAT THE THREAT OF TORNADOES IS RELATIVELY LOW. BECAUSE THE FRONT HAS BECOME NEARLY STATIONARY...STORM DEVELOPMENT ALONG IT MAY CAUSE A FEW AREAS TO GET LOCALLY HEAVY RAINFALL. A FLASH FLOOD WATCH HAS BEEN POSTED FOR ROUGHLY THE NORTH HALF OF ALABAMA FOR TODAY. EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER CONDITIONS AND BE READY FOR POSSIBLE ACTIVATION...ESPECIALLY THIS AFTERNOON AND EVENING.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
Quarter size hail was reported south of Cullman.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294560.